ERIC S. ORWOLL, M.D.; PETER J. KIESSLING, M.D.; JAMES R. PATTERSON, M.D.
Pulmonary disease has been associated with several chemotherapeutic agents but has not been reported in patients receiving the alkylating agent mitomycin (Mutamycin®). We describe here the cases of three patients who developed interstitial pneumonia while receiving mitomycin therapy. Their clinical features included dyspnea, cough, and occasionally fever; reticular infiltrates were seen on chest roentgenogram. Histologically, diffuse alveolar septal edema, mononuclear-cell interstitial infiltrates, hypertrophy of alveolar lining cells, and alveolar septal collagen deposition were characteristic. Treatment with corticosteroids was associated with a rapid therapeutic response in all three patients.
ERIC S. ORWOLL, PETER J. KIESSLING, JAMES R. PATTERSON. Interstitial Pneumonia from Mitomycin. Ann Intern Med. 1978;89:352–355. doi: 10.7326/0003-4819-89-3-352
Download citation file:
Published: Ann Intern Med. 1978;89(3):352-355.
Interstitial Lung Disease, Pulmonary/Critical Care.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use